| Catalog Number |
BMK6F115M |
| Medical Device Problem Codes |
Device Damaged Prior to Use (2284); Material Deformation (2976)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
02/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a medical procedure, the pharmacist noticed that the distal tip of a benchmark 6f 071 delivery catheter (benchmark) was flattened upon opening of the packaging.The damage to the benchmark was found prior to use and, therefore, it was not used in the procedure.The procedure was completed using another benchmark.
Additional Manufacturer Narrative
Results: the returned product display was damaged.The device was ovalized at approximately 25.0 cm from the hub.The distal tip was undamaged.Conclusions: evaluation of the returned benchmark revealed damage to the product display box and an ovalization on the proximal shaft of the device.These damages were likely a result of improper handling during transit.No damage was found on the distal portion of the device; therefore, the reported distal tip flattening could not be confirmed.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.